MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. MR 7700

PHILIPS ELECTRONICS NEDERLAND B.V. MR 7700
Model Number MR 7700
Medical Device Problem Codes Detachment of Device or Device Component (2907); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Philips has started an investigation.When completed a follow-up will be sent.
 
Event or Problem Description
Philips received a report of a failing gradient coil, causing a burning smell and tripping the smoke detector.
 
Additional Manufacturer Narrative
On 23-jan-2023 philips was notified by a customer that the smoke detector interlock of the mr 7700 system, model number 782120 with srn (b)(6) in herlev, denmark, had detected smoke and that further scanning was prevented.The customer noticed that the lights on the smoke detector device lighted up red and a user message was displayed (¿smoke detector alarm 1: smoke detected.Please check examination room and contact philips service¿).There was a patient in the mr system at the time of the event, this patient was safely removed from the mr system and exam room.The customer indicated that no smoke was seen, but there was a smell of smoke in the technician room.No patient, personnel or bystander was injured.The source of the reported smoke in the technical room was investigated and the cause was found.No visual damage was seen while performing the troubleshooting steps which could be done without dismantling big parts such as the body coil and gradient coil.It was then decided to replace the gradient coil based on information from the logfiles (specific gradient related scan aborts and spike artifact logging).During the dismantling of the gradient coil, it was discovered that the y saddle solder connection of the gradient coil wb30s with 12nc 459800018881 and serial number (b)(6) was damaged from overheating.There was no smoke in the exam room observed, as the system air-cooling transported the smoke originating between the gradient coil and the body coil (so inside the system covers) to the technical room (which is by design).
 
Additional Manufacturer Narrative
On 23-jan-2023 philips was notified by a customer that the smoke detector interlock of the mr 7700 system, model number 782120 with srn (b)(6) in (b)(6), had detected smoke and that further scanning was prevented.The customer noticed that the lights on the smoke detector device lighted up red and a user message was displayed (¿smoke detector alarm 1: smoke detected.Please check examination room and contact philips service¿).There was a patient in the mr system at the time of the event, this patient was safely removed from the mr system and exam room.The customer indicated that no smoke was seen, but there was a smell of smoke in the technician room.No patient, personnel or bystander was injured.The source of the reported smoke in the technical room was investigated and the cause was found.No visual damage was seen while performing the troubleshooting steps which could be done without dismantling big parts such as the body coil and gradient coil.It was then decided to replace the gradient coil based on information from the logfiles (specific gradient related scan aborts and spike artifact logging).During the dismantling of the gradient coil, it was discovered that the y saddle solder connection of the gradient coil wb30s with 12nc 459800018881 and serial number (b)(6) was damaged from overheating.There was no smoke in the exam room observed, as the system air-cooling transported the smoke originating between the gradient coil and the body coil (so inside the system covers) to the technical room (which is by design).On 05-sep-2024 correction was made to the date received by mfg.

Brand Name
MR 7700
Common Device Name
MR 7700
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key16264585
Report Number3003768277-2023-00617
Device Sequence Number19929961
Product Code LNH
UDI-Device Identifier00884838104112
UDI-Public00884838104112
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K223442
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMR 7700
Device Catalogue Number782120
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
01/20/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date05/17/2023
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown